Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 32, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 2, 2016, 6:58 PM EDT for 5 counties in Virginia. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2016, 6:58 PM EDT (22:58 UTC)
- Expired
- May 2, 2016, 7:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gloucester County, VA, Lancaster County, VA, Mathews County, VA, Middlesex County, VA, Northumberland County, VA
The radar
The Norfolk radar (KAKQ), 93 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 7:05 PM EDT | TSTM WND GST 50 | Glenns, VA | 1/4 INCH HAIL |
| May 2, 7:05 PM EDT | TSTM WND GST 58 | Glenns, VA | 1/4 INCH HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 5:38 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
539
WUUS51 KAKQ 022258 RRA
SVRAKQ
VAC073-103-115-119-133-022345-
/O.NEW.KAKQ.SV.W.0032.160502T2258Z-160502T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
658 PM EDT MON MAY 2 2016
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MIDDLESEX COUNTY IN EASTERN VIRGINIA...
SOUTHEASTERN NORTHUMBERLAND COUNTY IN EASTERN VIRGINIA...
NORTHERN GLOUCESTER COUNTY IN SOUTHEASTERN VIRGINIA...
SOUTHEASTERN LANCASTER COUNTY IN EASTERN VIRGINIA...
NORTHWESTERN MATHEWS COUNTY IN EASTERN VIRGINIA...
* UNTIL 745 PM EDT
* AT 658 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GLENNS...OR 7
MILES NORTH OF GLOUCESTER COURTHOUSE...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
HARTFIELD AND BLAKES AROUND 710 PM EDT.
DELTAVILLE AROUND 720 PM EDT.
WHITE STONE AROUND 725 PM EDT.
KILMARNOCK AROUND 730 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HARMONY
VILLAGE...HARCUM...HEALYS...HARDYVILLE...COBBS CREEK...ADNER...FOXWELLS...
WEEMS...STAMPERS AND WILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3788 7626 3783 7625 3775 7630 3754 7625
3742 7655 3752 7667 3754 7666
TIME...MOT...LOC 2258Z 228DEG 24KT 3751 7654
HAIL...1.00IN
WIND...60MPH
$$
MINNICK2 follow-up statements
335
WWUS51 KAKQ 022318
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
718 PM EDT MON MAY 2 2016
VAC073-115-022327-
/O.CAN.KAKQ.SV.W.0032.000000T0000Z-160502T2345Z/
GLOUCESTER VA-MATHEWS VA-
718 PM EDT MON MAY 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GLOUCESTER AND
NORTHWESTERN MATHEWS COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
EASTERN VIRGINIA.
LAT...LON 3788 7626 3783 7625 3776 7630 3755 7639
3760 7658
TIME...MOT...LOC 2317Z 210DEG 20KT 3762 7652
$$
VAC103-119-133-022345-
/O.CON.KAKQ.SV.W.0032.000000T0000Z-160502T2345Z/
NORTHUMBERLAND VA-LANCASTER VA-MIDDLESEX VA-
718 PM EDT MON MAY 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN NORTHUMBERLAND...SOUTHEASTERN LANCASTER AND
SOUTHEASTERN MIDDLESEX COUNTIES...
AT 717 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR URBANNA...MOVING
NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
WHITE STONE AROUND 730 PM EDT.
KILMARNOCK AROUND 745 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HARMONY
VILLAGE...GREYS POINT...REHOBOTH CHURCH...MILLENBECK...WEEMS...COOPER...
WAKE...BYRDTON...FLEETON AND CHRIST CHURCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.&&
LAT...LON 3788 7626 3783 7625 3776 7630 3755 7639
3760 7658
TIME...MOT...LOC 2317Z 210DEG 20KT 3762 7652
HAIL...1.00IN
WIND...60MPH
$$
MINNICK290
WWUS51 KAKQ 022337
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
737 PM EDT MON MAY 2 2016
VAC103-119-133-022346-
/O.EXP.KAKQ.SV.W.0032.000000T0000Z-160502T2345Z/
NORTHUMBERLAND VA-LANCASTER VA-MIDDLESEX VA-
737 PM EDT MON MAY 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NORTHUMBERLAND...
SOUTHEASTERN LANCASTER AND SOUTHEASTERN MIDDLESEX COUNTIES WILL
EXPIRE AT 745 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
EASTERN VIRGINIA.
LAT...LON 3788 7626 3783 7625 3776 7630 3755 7639
3760 7658
TIME...MOT...LOC 2333Z 228DEG 24KT 3762 7652
$$
MINNICKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 4:48 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 2, 4:48 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 448 PM EDT MON MAY 2 2016 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE WEST NORTHWEST THIS EVENING...THEN SLOWLY PUSHES ACROSS THE AREA AND JUST OFF THE COAST LATE TONIGHT THROUGH TUESDAY NIGHT. UNSETTLED WEATHER WILL THEN CONTINUE WEDNESDAY THROUGH FRIDAY...AS UPPER AIR LOW PRESSURE WILL DROP ACROSS THE MID ATLANTIC REGION. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... LATE THIS AFTN...WARM FRONT HAS LIFTED ENE OF THE AREA RESULTING IN WARM AND SOMEWHAT HUMID AIRMASS NOW COVERING THE CWA DUE TO SSW WINDS. TEMPS RANGED FM THE MID 70S TO MID 80S. SCTD TSTMS WERE DEVELOPING IN ADVANCE OF LO PRES AND A COLD FRONT OVR SW VA...ERN TN...AND WRN AND CNTRL NC/SC. THESE STORMS WERE MOVING ENE...AND WILL PUSH INTO OUR WRN/CNTRL COUNTIES THIS EVENG. SOME STORMS COULD BECOME SEVERE WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. OTHERWISE...ANY STRONG STORMS COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS. ASIDE FM ANY STRONG OR SVR TSTMS THIS EVENG...EXPECT INCREASING POPS TO CATEGORICAL (80%) OR LIKELY (60-70%) FM W AND N...TO THE SE...FM LATER THIS EVENG INTO TUE MORNG...AS LO PRES AND THE COLD FRONT APPROACH AND PUSH INTO WNW COUNTIES. LOWS IN THE 60S. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... COLD FRONT WILL SLOWLY PUSH ESE AND JUST OFF THE CST TUE THRU TUE NGT...WITH CAT OR LIKELY POPS TUE MORNG...GRADUALLY DECREASING FM NW TO SE. ONLY A MARGINAL THREAT FOR ANY SVR TSTMS ON TUE...AND MAINLY OVR SE VA AND NE NC. OTHERWISE...COULD HAVE LOCALLY HEAVY DOWNPOURS IN THESE AREAS. HI TEMPS ON TUE WILL RANGE FM THE UPR 60S TO THE UPR 70S. LOWS TUE NGT WILL RANGE THRU THE 50S TO NEAR 60. UNSETTLED WX WILL CONTINUE ACRS THE AREA WED THRU THU...DUE TO UPR AIR LO PRES DROPPING FM THE GRT LKS REGION DOWN AND ACRS THE MID ATLC REGION. WILL CARRY 30-50% POPS...ESPLY WED AFTN THRU THU...ALONG WITH PARTLY TO MOSTLY CLOUDY CONDITIONS. HI TEMPS ON WED WILL RANGE FM THE MID 60S TO MID 70S. LOWS WED NGT MAINLY IN THE LWR TO MID 50S. HIGHS ON THU WILL RANGE FM THE MID 60S TO LWR 70S. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AN UPPER LOW IS EXPECTED TO GRADUALLY MOVE OFFSHORE FRIDAY INTO SATURDAY. BELOW NORMAL TEMPERATURES AND MOSTLY CLOUDY CONDITIONS ARE EXPECTED TO PERSIST FRIDAY WITH A ~40% CHC OF SHOWERS. FORECAST HIGHS RANGE FROM THE LOW TO MID 60S...AFTER MORNING LOWS IN THE UPPER 40S TO LOW 50S. CONDITIONS GRADUALLY IMPROVE SATURDAY AS THE LOW SLIDES FARTHER OFFSHORE. TEMPERATURES MODERATE INTO THE UPPER 60S TO LOW 70S UNDER A PARTLY SUNNY SKY...WITH A 20% POP FOR THE ERN HALF OF THE AREA. A COLD FRONT APPROACHES FROM THE N SATURDAY NIGHT INTO SUNDAY...WITH THE 02/12Z GFS FASTER WITH THE FRONTAL PASSAGE COMPARED TO THE 02/12Z ECMWF. NEVERTHELESS...MOISTURE APPEARS LIMITED WITH THIS BOUNDARY AT THIS TIME. WARMER SUNDAY WITH HIGHS RISING INTO THE UPPER 70S TO LOW 80S...AFTER MORNING LOWS IN THE 50S. A MID/UPPER RIDGE BUILDS INTO THE REGION EARLY NEXT WEEK WITH WEAK HIGH PRESSURE AT THE SURFACE. THIS SHOULD LEAD TO GENERALLY DRY AND MILD CONDITIONS. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... MAINLY VFR TO START OFF THE 18Z TAF PERIOD AS LO CLOUDS HAVE ERODED ACROSS THE AREA. STILL SOME MVFR HANGING ON AT SBY...BUT VIS SATELLITE SHOWS SOME BREAKS IN THE CLOUDS OVER THE LWR ERN SHORE SO INCLUDED VFR CIGS IN A TEMPO GROUP THERE. S FLOW CONTINUES THIS AFTN/EVENG WITH SOME INCREASING CLOUDS LATE AS RAIN CHANCES GO UP. SHRAS ARE EXPECTED TO OVERSPREAD THE AREA LATER THIS EVENG/OVRNGT. TSTMS ARE PSBL AS WELL BUT NOT CONFIDENT ENOUGH IN THE TIMING ATTM TO INCLUDE IN THE TAFS. WIDESPREAD IFR/MVFR EXPECTED TUE MORNG AS HAS BEEN THE CASE PREVIOUS MORNGS...WITH A STATIONARY FRNTAL BNDRY STILL IN THE VICINITY. CHANCES FOR RAIN WILL COTNINUE THRU THE END OF THE WEEK. && .MARINE... HIGH PRESSURE IS SITUATED OFF THE SOUTHEAST COAST THIS AFTERNOON...WITH A WEAK LOW PRESSURE TROUGH OVER THE NRN MID- ATLANTIC. THE PRESSURE GRADIENT IS RATHER WEAK LOCALLY...WITH GENERALLY S TO SW FLOW AOB 15KT. A COLD FRONT OVER THE OHIO VALLEY WILL GRADUALLY DROP SSW TONIGHT AS A WAVE OF LOW PRESSURE TRACKS ALONG THE BOUNDARY. SW FLOW OF 10-15KT WILL CONTINUE FOR MOST OF THE AREA OVERNIGHT. SEAS THIS AFTERNOON ARE 3-4FT AND THIS SHOULD CONTINUE OVERNIGHT...ALONG WITH ~2FT WAVES IN THE BAY. THE COLD FRONT GRADUALLY DROPS THROUGH THE AREA TUESDAY INTO TUESDAY EVENING...WITH THE WIND BECOMING NNE BEHIND THE BOUNDARY. SUB-SCA CONDITIONS ARE EXPECTED THOUGH AS THERE IS A LACK OF CAA BEHIND THE FRONT. WEAK HIGH PRESSURE BUILDS IN FROM THE NE LATER TUESDAY NIGHT INTO WEDNESDAY MAINTAINING NE FLOW AOB 15KT. LOW PRESSURE DEVELOPS OFF THE COAST THURSDAY INTO THURSDAY NIGHT. EASTERLY FLOW WILL GRADUALLY BECOME NW AS THE LOW DEVELOPS OFF THE COAST...BUT IS EXPECTED TO REMAIN SUB-SCA. LOW PRESSURE GRADUALLY MOVES OFFSHORE FRIDAY INTO SATURDAY WITH NW FLOW CONTINUING. SEAS AVERAGE 3-4FT THROUGH THE PERIOD WITH 2-3FT WAVES IN THE MOUTH OF THE BAY. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...TMG NEAR TERM...TMG SHORT TERM...TMG LONG TERM...AJZ AVIATION...MAS MARINE...AJZ
Hazardous weather outlook, May 2, 12:45 PM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1245 PM EDT MON MAY 2 2016 VAZ048-060>062-064>069-079-080-509>516-031645- FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER- WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- 1245 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...NORTH CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. PRIMARY THREATS ARE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-VAZ084-086>089-092-093-095>098-100-523>525-031645- NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY- SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 1245 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND TONIGHT...AND COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ075>078-085-099-031645- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-ACCOMACK- 1245 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND TONIGHT...AND COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ081>083-090-517>522-031645- PRINCE GEORGE-CHARLES CITY-NEW KENT-JAMES CITY-WESTERN KING WILLIAM- EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN- WESTERN ESSEX-EASTERN ESSEX- 1245 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND TONIGHT...AND COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TG
In the hours before
Special weather statement, May 2, 6:00 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 600 PM EDT MON MAY 2 2016 VAZ065-022245- MECKLENBURG- 600 PM EDT MON MAY 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MECKLENBURG COUNTY... AT 559 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST OF CLARKSVILLE...OR 13 MILES NORTH OF HENDERSON...MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL IS POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... BOYDTON AROUND 620 PM EDT. SOUTH HILL AROUND 645 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EPPES FORK...JOHN H KERR DAM...BASKERVILLE...BEECHWOOD...PALMER SPRINGS...KEATS...BRACEY... RICHARDSON...JOHN H KERR RESERVOIR AND LAKE GASTON. IF YOU ARE ON OR NEAR KERR RESERVOIR...GET OFF THE WATER OR OUT OF THE WATER..AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO A SAFE SHELTER. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. LAT...LON 3680 7827 3661 7804 3654 7817 3654 7859 TIME...MOT...LOC 2159Z 229DEG 25KT 3651 7847 ZIMMERMAN
Special weather statement, May 2, 6:22 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
622 PM EDT MON MAY 2 2016
NCZ012-VAZ079-087-022300-
NORTHAMPTON-BRUNSWICK-GREENSVILLE-
622 PM EDT MON MAY 2 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
NORTHAMPTON...SOUTHWESTERN GREENSVILLE...SOUTHEASTERN BRUNSWICK...AND
WESTERN SOUTHAMPTON COUNTIES AND THE CITY OF EMPORIA...
AT 621 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF EBONY TO NEAR LITTLETON
TO 15 MILES SOUTHWEST OF ROANOKE RAPIDS. MOVEMENT WAS NORTHEAST AT 35
MPH.
WIND GUSTS IN EXCESS OF 45 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THESE STORMS.
THESE STORMS WILL BE NEAR...
GASBURG AROUND 635 PM EDT.
BRUNSWICK AROUND 640 PM EDT.
BARLEY AROUND 645 PM EDT.
ROANOKE RAPIDS AROUND 650 PM EDT.
GARYSBURG AND GASTON AROUND 655 PM EDT.
EMPORIA...DAHLIA AND RADIUM AROUND 700 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TURNERS CROSSROADS...
VALENTINES...LANES CORNER...ROANOKE RAPIDS LAKE...DURAND...PLEASANT HILL...
EMPORIA RESERVOIR...ANTE...SLATES CORNER AND TRIPLET.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3642 7756 3642 7759 3645 7763 3648 7765
3648 7777 3650 7782 3650 7787 3651 7789
3651 7790 3654 7790 3655 7801 3681 7767
3668 7749 3667 7749 3667 7748 3641 7750
3639 7754
TIME...MOT...LOC 2221Z 231DEG 31KT 3648 7797 3642 7787 3633 7788
ZIMMERMANLocal storm report, May 2, 6:25 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
625 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL WILLIAMSBURG 37.27N 76.71W
05/02/2016 E0.50 INCH CITY OF WILLIAMSBU VA PUBLIC
&&
EVENT NUMBER AKQ1600569
JEFLocal storm report, May 2, 6:26 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
626 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL WILLIAMSBURG 37.27N 76.71W
05/02/2016 E1.00 INCH CITY OF WILLIAMSBU VA PUBLIC
&&
EVENT NUMBER AKQ1600570
JEFSpecial weather statement, May 2, 6:38 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
638 PM EDT MON MAY 2 2016
VAZ084>086-022330-
MATHEWS-MIDDLESEX-GLOUCESTER-
638 PM EDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MIDDLESEX...CENTRAL
GLOUCESTER...MATHEWS AND SOUTHEASTERN KING AND QUEEN COUNTIES...
AT 638 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GLOUCESTER
COURTHOUSE...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
HARTFIELD AROUND 650 PM EDT.
MATHEWS AND BLAKES AROUND 655 PM EDT.
DELTAVILLE AND GWYNN AROUND 705 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RUFF...BELROI...HARCUM...
DIGGS...HARDYVILLE...DUTTON...COBBS CREEK...MOON...BEULAH AND STAMPERS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3734 7661 3745 7668 3762 7633 3762 7632
3763 7630 3762 7630 3761 7628 3764 7630
3766 7625 3762 7623 3755 7625 3742 7620
TIME...MOT...LOC 2238Z 242DEG 25KT 3743 7649
MINNICKSpecial weather statement, May 2, 6:55 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
655 PM EDT MON MAY 2 2016
VAZ083-085-090-518-520-022345-
NEW KENT-MIDDLESEX-EASTERN KING AND QUEEN-JAMES CITY-EASTERN KING
WILLIAM-
655 PM EDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GLOUCESTER...
EASTERN NEW KENT...NORTHEASTERN CHARLES CITY...WEST CENTRAL
MIDDLESEX...SOUTHEASTERN KING WILLIAM...SOUTHEASTERN KING AND QUEEN
AND NORTHWESTERN JAMES CITY COUNTIES...
AT 655 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEW KENT...
MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
WEST POINT AND SHACKLEFORDS AROUND 725 PM EDT.
KING AND QUEEN COURT HOUSE AND LITTLE PLYMOUTH AROUND 735 PM EDT.
STEVENSVILLE AROUND 745 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE COHOKE...VELMA...
MATTAPONI...ELTHAM...WARNER...SLATERVILLE...DRAGONVILLE...PLUM POINT...
ROMANCOKE AND COOKE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3765 7660 3739 7689 3740 7691 3741 7692
3744 7702 3776 7694
TIME...MOT...LOC 2255Z 206DEG 16KT 3748 7693
MINNICKThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 10:57 PM EDT | Special Weather Statement | AKQ | Fluvanna | 33 min |
| May 1, 11:35 PM EDT | Special Weather Statement | AKQ | Cumberland, Fluvanna, Goochland, Powhatan, Prince Edward | 40 min |
| May 2, 12:20 AM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Goochland, Hanover, Powhatan, Prince Edward | 40 min |
| May 2, 1:00 AM EDT | Special Weather Statement | AKQ | Chesterfield, City of Richmond | 60 min |
| May 2, 5:09 PM EDT | Special Weather Statement | AKQ | City of Richmond | 66 min |
| May 2, 5:16 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 59 min |
| May 2, 5:18 PM EDT | Special Weather Statement | AKQ | Surry | 42 min |
| May 2, 5:22 PM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie | 38 min |
| May 2, 5:24 PM EDT | Special Weather Statement | AKQ | Nottoway | 51 min |
| May 2, 5:33 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover, King William | 31 min |
| May 2, 5:34 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, James City, Prince George, Surry, Sussex | 41 min |
| May 2, 5:57 PM EDT | Special Weather Statement | AKQ | Surry, City of Williamsburg | 33 min |
| May 2, 6:00 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 45 min |
| May 2, 6:08 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Gloucester, James City, King and Queen, New Kent, Prince George and 4 more | 52 min |
| May 2, 6:22 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 38 min |
| May 2, 6:38 PM EDT | Special Weather Statement | AKQ | Gloucester, Mathews | 52 min |
| May 2, 6:55 PM EDT | Special Weather Statement | AKQ | King and Queen, New Kent | 50 min |
| May 2, 6:58 PM EDT | Severe Thunderstorm Warning | AKQ | Prince George, Surry | 47 min |
| May 2, 7:04 PM EDT | Special Marine Warning | AKQ | 41 min | |
| May 2, 7:12 PM EDT | Special Weather Statement | AKQ | Cumberland, Prince Edward | 48 min |
| May 2, 7:20 PM EDT | Special Weather Statement | AKQ | Fluvanna | 40 min |
| May 2, 7:27 PM EDT | Special Weather Statement | AKQ | Southampton | 33 min |
| May 2, 7:31 PM EDT | Special Weather Statement | AKQ | Chesterfield | 44 min |
| May 2, 7:36 PM EDT | Special Weather Statement | AKQ | Lancaster, Northumberland | 39 min |
| May 2, 7:38 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, James City, Surry, York, City of Williamsburg | 52 min |
| May 2, 7:44 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, City of Chesapeake, City of Franklin, City of Suffolk | 46 min |
| May 2, 7:55 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Fluvanna, Goochland, Hanover, Louisa, Powhatan | 50 min |
| May 2, 7:57 PM EDT | Special Marine Warning | AKQ | 63 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.